Oklahoma, 2011

Tornado and Hail in Oklahoma, April 26, 2011

April 26, 2011 · NWS TSA · 28 events in 13 counties and zones

On the afternoon of the 26th, a frontal boundary began to lift north out of Texas with surface low pressure developing on the front over southeastern Oklahoma. Severe thunderstorms developed within the moist and unstable air mass near and north of the frontal boundary, producing large hail up to golfball size and a brief tornado.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$35,000
Crop damage
None recorded
Events
28

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

On the afternoon of the 26th, a frontal boundary began to lift north out of Texas with surface low pressure developing on the front over southeastern Oklahoma. Severe thunderstorms developed within the moist and unstable air mass near and north of the frontal boundary, producing large hail up to golfball size and a brief tornado.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 26, 3:13 PM CST, 7 minutes earlier.

Area forecast discussion, Apr 26, 3:13 PM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
413 PM CDT TUE APR 26 2011

.DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS HAVE BEGUN TO DEVELOP ACROSS
SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS WELL NORTH OF A WARM
FRONT THAT EXTENDS FROM TEXARKANA TO JUST SOUTH OF DALLAS. THESE
STORMS WILL CONTINUE TO INCREASE IN COVERAGE AND INTENSITY OVER
THE NEXT FEW HOURS AS THEY SPREAD NORTH AND EAST AND WILL POSE
MAINLY AN ELEVATED HAIL THREAT.

THE WARM FRONT IS LIKELY TO MOVE A BIT FURTHER NORTH THIS EVENING
AND THE THREAT FOR SIGNIFICANT SEVERE WEATHER INCLUDING TORNADOES
IN FAR SOUTHEAST OKLAHOMA WILL HINGE ON JUST HOW FAR NORTH THE
FRONT CAN GET. THE CONSENSUS OF THE MODELS IS TO KEEP THE FRONT
SOUTH OF OUR FORECAST AREA BUT AT LEAST SOUTHERN PARTS OF CHOCTAW
COUNTY MAY BE CLOSE ENOUGH TO THE FRONTAL BOUNDARY TO RUN THE RISK
OF A TORNADIC SUPERCELL.

SURFACE LOW WILL TRACK FROM NEAR THE RED RIVER INTO CENTRAL
ARKANSAS WEDNESDAY MORNING. SHOWERS AND THUNDERSTORMS WILL
BECOME MORE FOCUSED IN NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS
LATE TONIGHT AND WEDNESDAY MORNING WITH A CONTINUED THREAT OF AT
LEAST MARGINALLY SEVERE HAIL THROUGH LATE TONIGHT. WILL KEEP THE
FLASH FLOOD WATCH AS IS FOR NOW AS SOME PLACES MAY RECEIVE AN INCH
OF RAIN ON TOP OF ALREADY SATURATED AND IN SOME CASES FLOODED
GROUND.

SHOWERS AND THUNDERSTORMS WILL BE ENDING WEDNESDAY AFTERNOON
FOLLOWED BY CLEARING SKIES AND COOL TEMPERATURES WEDNESDAY NIGHT.
DRY WEATHER WITH A WARMING TREND WILL BE THE RULE THURSDAY THROUGH
FRIDAY BEFORE RAIN CHANCES RETURN SATURDAY AS A FRONTAL BOUNDARY
APPROACHES THE AREA.

SEVERE WEATHER WILL AGAIN BE POSSIBLE SATURDAY AFTERNOON AND
EVENING AS THE FRONT MOVES INTO THE AREA. THE MODELS ARE TRENDING
TOWARDS A STRONGER UPPER SYSTEM HOLDING BACK IN THE SOUTHWEST U.S.
THIS WILL RESULT IN A SLOWING OF THE FRONTAL BOUNDARY AND A
POTENTIAL SIGNIFICANT RAIN EVENT FOR PARTS OF THE AREA SATURDAY
NIGHT AND SUNDAY.

DRY WEATHER WILL RETURN EARLY NEXT WEEK WITH TEMPERATURES RUNNING
SEVERAL DEGREES BELOW NORMAL FOR EARLY MAY.

STAYED CLOSE TO GUIDANCE TEMPERATURES THE NEXT COUPLE DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   52  59  43  75 /  60  50   0   0
FSM   57  59  42  74 /  70  50   0   0
MLC   55  62  40  75 /  60  40   0   0
BVO   49  59  39  75 /  60  50   0   0
FYV   51  57  38  69 /  70  60   0   0
BYV   52  57  40  69 /  70  60   0   0
MKO   52  59  40  74 /  70  50   0   0
MIO   51  59  41  71 /  60  50   0   0
F10   52  59  41  75 /  60  50   0   0
HHW   61  65  42  76 /  60  40   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM WEDNESDAY FOR OKZ066-OKZ067-OKZ068-
     OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...FLASH FLOOD WATCH UNTIL 7 AM WEDNESDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...14
LONG TERM....05

PLATE
Hazardous weather outlook, Apr 26, 11:58 AM CST, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1258 PM CDT TUE APR 26 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1258 PM CDT TUE APR 26 2011

...HIGH IMPACT SEVERE WEATHER EXPECTED AND HISTORIC FLOODING ONGOING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...SIGNIFICANT.
	AREA...SOUTH OF A LINE FROM MCALESTER TO FORT SMITH.
	ONSET...AFTER 6 PM.

 	AREA AT GREATEST RISK...CHOCTAW AND SOUTHERN PUSHMATAHA COUNTIES.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...ALONG AND SOUTH OF INTERSTATE 44.
	ONSET...AFTER 6 PM.

	AREA AT GREATEST RISK...SOUTH OF INTERSTATE 40.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...ALONG AND SOUTH OF INTERSTATE 44.
	ONSET...AFTER 6 PM.

RIVER FLOOD.
	RISK...CRITICAL.
	AREA...RIVERS CURRENTLY IN MAJOR FLOOD AND AT OR NEAR
               HISTORIC LEVELS.
	ONSET...ONGOING.

DISCUSSION...
A DANGEROUS AND LIFE THREATENING SEVERE WEATHER EVENT IS
ANTICIPATED THIS EVENING AND OVERNIGHT...POTENTIALLY IMPACTING
PARTS OF SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. SUPERCELL
STORMS WILL DEVELOP NEAR SOUTHEAST OKLAHOMA AND SPREAD NORTHEAST THIS
EVENING. THE ENVIRONMENT WILL BE FAVORABLE FOR LONG TRACK AND
DAMAGING TORNADOES WITH THESE STORMS. A WARM FRONT LOCATED OVER
NORTHEAST TEXAS AT MID AFTERNOON WILL BE NEAR THE RED RIVER BY
THIS EVENING...WHILE A STRONG MID LEVEL JET STREAK PASSES OVER THE
AREA LEADING TO THE INITIAL THREAT OF SEVERE WEATHER.

THE SEVERE WEATHER POTENTIAL WILL CONTINUE TO INCREASE INTO
THE OVERNIGHT HOURS AS YET ANOTHER MID LEVEL JET STREAK
MOVES INTO THE SOUTHERN PLAINS. AS THIS OCCURS THE WARM FRONT
WILL LIFT FURTHER NORTHWARD INTO SOUTHEAST OKLAHOMA...AND POSSIBLY
INTO WEST CENTRAL ARKANSAS...THOUGH THE TERRAIN OF SOUTHEAST
OKLAHOMA WILL COMPLICATE THE FRONTAL LOCATION. ADDITIONAL SEVERE
STORMS WILL DEVELOP BY LATE EVENING INTO THE OVERNIGHT HOURS WITH
TORNADOES LIKELY IN VICINITY OF THE WARM FRONT. THE TORNADIC RISK
WILL DIMINISH NORTH OF THE WARM FRONT...HOWEVER SEVERE ELEVATED
THUNDERSTORMS WILL REMAIN LIKELY WITH VERY LARGE HAIL BEING THE
PRIMARY RISK.

FLASH FLOODING AND RIVER FLOODING WILL AGAIN BE WORSENED BY
THE EVENING AND OVERNIGHT THUNDERSTORMS.  A FLASH FLOOD
WATCH REMAINS IN EFFECT...AND ANY ADDITIONAL RAINS WILL
QUICKLY PRODUCE DANGEROUS IMPACTS ACROSS EAST CENTRAL OKLAHOMA
INTO FAR NORTHWEST ARKANSAS.  ALSO...HISTORIC FLOODING IS
ONGOING ALONG SOME LARGER RIVERS...AND THESE HIGH WATER
LEVELS WILL BE SLOW TO DECREASE WITH THE EXPECTED RAINS
LATER TODAY AND TONIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK WILL BE REQUIRED.
ALL COMMUNICATION CHANNELS SHOULD BE UTILIZED INCLUDING
RADIO AND INTERNET SERVICES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...HIGH WIND POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
SUNDAY THROUGH MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
SEVERE THUNDERSTORMS MAY BE ONGOING EARLY WEDNESDAY...WITH POTENTIAL
FOR THUNDERSTORMS TO REDEVELOP LATER IN THE DAY WEDNESDAY BENEATH
THE PASSING UPPER STORM CENTER. STRONG SOUTHERLY WINDS WILL RETURN
FRIDAY WITH THUNDERSTORM CHANCES RETURNING ON SATURDAY...WHEN THE
NEXT COLD FRONT WILL PASS THROUGH THE AREA.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Apr 26, 12:07 PM CST, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
107 PM CDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     FLOOD            1 W BEAVER              36.47N 93.79W
04/26/2011                   CARROLL            AR   TRAINED SPOTTER

            BRIDGE ON STATE HIGHWAY 187 THAT GOES OVER BUTLER CREEK
            HAS BEEN WASHED OUT. CREWS ARE WORKING TO REPAIR THE
            DAMAGE.

&&

KAH
Special weather statement, Apr 26, 2:55 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
355 PM CDT TUE APR 26 2011

OKZ076-262130-
LE FLORE OK-
355 PM CDT TUE APR 26 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     SOUTHEASTERN LE FLORE

AT 356 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER LE FLORE
COUNTY...MOVING NORTH AT 45 MPH..

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL.

LAT...LON 3456 9464 3495 9454 3492 9444 3462 9445
      3452 9445 3451 9447
TIME...MOT...LOC 2056Z 199DEG 39KT 3463 9452

LACY
Special weather statement, Apr 26, 3:19 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
419 PM CDT TUE APR 26 2011

OKZ073-075-262200-
LATIMER OK-PITTSBURG OK-
419 PM CDT TUE APR 26 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     PITTSBURG AND NORTHWESTERN LATIMER

AT 419 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF ASHLAND...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MCALESTER...KIOWA...PITTSBURG...
BLANCO...ASHLAND...SAVANNA...DOW...HAYWOOD...BACHE...ALDERSON...
KREBS...ARPELAR...BLOCKER AND INDIANOLA.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL.

LAT...LON 3468 9589 3468 9605 3470 9610 3479 9610
      3519 9587 3520 9583 3500 9545 3460 9588
      3461 9589
TIME...MOT...LOC 2119Z 215DEG 41KT 3475 9598
Local storm report, Apr 26, 3:20 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
420 PM CDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     HAIL             8 S CHLOETA             36.31N 94.97W
04/25/2011  M1.25 INCH       DELAWARE           OK   TRAINED SPOTTER

0300 PM     HAIL             BLANCO                  34.75N 95.77W
04/25/2011  E1.00 INCH       PITTSBURG          OK   PUBLIC

            PEA UP TO QUARTER SIZE.

0316 PM     FLASH FLOOD      3 SE FAYETTEVILLE       36.03N 94.12W
04/25/2011                   WASHINGTON         AR   BROADCAST MEDIA

            SEVERAL ROADS SOUTHEAST SIDE OF FAYETTEVILLE FLOODED.
            WATER ENTERING INTO HOMES IN THE STONEBRIDGE MEADOWS
            SUBDIVISION ON RIVER MEADOWS DRIVE SOUTH OF GOFF FARM
            ROAD. ANOTHER AREA WITH WATER ENTERING HOMES WAS AT THE
            INTERSECTION OF GOFF FARM ROAD AND CHERRY HILLS DRIVE.

0330 PM     FLASH FLOOD      BLANCO                  34.75N 95.77W
04/25/2011                   PITTSBURG          OK   PUBLIC

            MANY STREETS FLOODED.WATER RAN OVER HIGHWAY 63.

0410 PM     TSTM WND DMG     SNOW                    34.40N 95.41W
04/25/2011                   PUSHMATAHA         OK   PUBLIC

            TREE DAMAGE. ONE TREE BLOWN DOWN ONTO MOBILE HOME.

0412 PM     HAIL             FINLEY                  34.33N 95.49W
04/25/2011  E0.88 INCH       PUSHMATAHA         OK   PUBLIC

0445 PM     FLASH FLOOD      WINSLOW                 35.80N 94.13W
04/25/2011                   WASHINGTON         AR   POST OFFICE

            COUNTY ROADS COVERED BY WATER. LOW BRIDGES ALSO UNDER
            WATER.

0445 PM     HEAVY RAIN       3 W ELKINS              36.00N 94.06W
04/25/2011  E7.00 INCH       WASHINGTON         AR   STORM CHASER

            AN ADDITIONAL 7 INCHES HAS BEEN MEASURED BETWEEN 8 PM
            SUNDAY EVENING TO 445 PM MONDAY AFTERNOON.

0500 PM     FLASH FLOOD      WITTER                  35.94N 93.68W
04/25/2011                   MADISON            AR   POST OFFICE

            WATER OVER HIGHWAY 23 SOUTH OF WITTER.

0500 PM     FLASH FLOOD      3 N CHESTER             35.72N 94.18W
04/25/2011                   CRAWFORD           AR   POST OFFICE

            SEVERAL WASHED OUT COUNTY ROADS AND SOME SMALL BRIDGES
            BETWEEN CHESTER AND WINSLOW.

0515 PM     FLASH FLOOD      PETTIGREW               35.82N 93.65W
04/25/2011                   MADISON            AR   POST OFFICE

            WATER OVER SEVERAL ROADS IN TOWN.

0525 PM     FLASH FLOOD      3 SW HOGEYE             35.89N 94.31W
04/25/2011                   WASHINGTON         AR   LAW ENFORCEMENT

            *** 1 FATAL *** REPORT FROM SHERIFFS OFFICE OF VEHICLE
            SWEPT AWAY BY RAPIDLY MOVING WATER ACROSS HIGHWAY 265
            SOUTH BETWEEN HUBBARD ROAD AND ONDA MOUNTAIN ROAD IN
            SOUTHERN WASHINGTON COUNTY. DRIVER EXITED VEHICLE AFTER
            IT STALLED AND WAS WASHED DOWNSTREAM BY THE HIGH WATER.

0216 PM     HAIL             BOSWELL                 34.03N 95.87W
04/26/2011  E1.00 INCH       CHOCTAW            OK   PUBLIC

            ALSO VERY GUSTY...BUT NO DAMAGE.

&&
POST STORM REPORTS FROM MONDAY.

SAA

The radar

The Western Arkansas radar (KSRX), 105 km away, was scanning. The volume nearest the first event began at 21:20 UTC.

Open the radar archive at this moment

Event by event

24 hail, 3 thunderstorm wind, 1 tornado. Local standard time, as filed.

Hail, Latimer

When
April 26, 3:20 PM CST
Where
Latimer County, 4 mi N of Yanush
Measured
1 in hail
Reported by
Public
Coordinates
34.758, -95.320

Hail, Pittsburg

When
April 26, 3:40 PM CST
Where
Pittsburg County, Blanco
Measured
1 in hail
Reported by
Post Office
Coordinates
34.750, -95.770

Hail, Adair

When
April 26, 4:15 PM CST
Where
Adair County, 1 mi SSW of Baron
Measured
0.88 in hail
Reported by
Public
Coordinates
35.907, -94.627

Thunderstorm Wind, Latimer

When
April 26, 4:25 PM CST
Where
Latimer County, 0.76 mi NNE of Panola
Measured
61 kt (70 mph) estimated gust
Reported by
Post Office
Coordinates
34.930, -95.216

Several large trees were uprooted by strong thunderstorm winds.

Hail, Latimer

When
April 26, 4:25 PM CST
Where
Latimer County, Yanush
Measured
0.75 in hail
Reported by
Public
Coordinates
34.700, -95.320

Hail, Le Flore

When
April 26, 4:25 PM CST
Where
Le Flore County, 3 mi W of Cowlington
Measured
0.75 in hail
Reported by
Public
Coordinates
35.300, -94.833

Hail, Latimer

When
April 26, 4:25 PM CST
Where
Latimer County, 0.82 mi NNE of Panola
Measured
0.88 in hail
Reported by
Public
Coordinates
34.931, -95.214

Hail, Tulsa

When
April 26, 4:28 PM CST
Where
Tulsa County, Tulsa
Measured
0.88 in hail
Reported by
Public
Coordinates
36.150, -95.950

Hail, Sequoyah

When
April 26, 4:28 PM CST
Where
Sequoyah County, 6 mi SSW of Muldrow
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
35.340, -94.641

Hail, Pushmataha

When
April 26, 4:30 PM CST
Where
Pushmataha County, Finley
Measured
1.25 in hail
Property damage
$5,000
Reported by
Public
Coordinates
34.330, -95.500

Thunderstorm Wind, Le Flore

When
April 26, 4:30 PM CST
Where
Le Flore County, 0.98 mi NE of Spiro
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.242, -94.620

Several trees were blown down by strong thunderstorm wind.

Hail, Sequoyah

When
April 26, 4:32 PM CST
Where
Sequoyah County, 0.93 mi S of Muldrow
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
35.407, -94.599

Hail, Latimer

When
April 26, 4:32 PM CST
Where
Latimer County, 5.56 mi S of Bengal
Measured
1.75 in hail
Reported by
Public
Coordinates
34.750, -95.080

Hail, Tulsa

When
April 26, 4:32 PM CST
Where
Tulsa County, 4 mi W of Tulsa
Measured
0.88 in hail
Reported by
Public
Coordinates
36.150, -96.022

Hail, Tulsa

When
April 26, 4:36 PM CST
Where
Tulsa County, 1.81 mi SW of Tulsa
Measured
0.88 in hail
Reported by
Broadcast Media
Coordinates
36.133, -95.975

Thunderstorm Wind, Le Flore

When
April 26, 4:37 PM CST
Where
Le Flore County, 0.48 mi SE of Oak Lodge
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
35.244, -94.595

Thunderstorm wind gusts of up to 70 mph were estimated.

Hail, Sequoyah

When
April 26, 4:43 PM CST
Where
Sequoyah County, 3 mi SE of Brushy
Measured
0.88 in hail
Reported by
Public
Coordinates
35.519, -94.682

Hail, Choctaw

When
April 26, 4:45 PM CST
Where
Choctaw County, 2 mi W of Hugo
Measured
1.25 in hail
Reported by
Public
Coordinates
34.020, -95.555

Tornado, Sequoyah

When
April 26, 4:46 PM CST
Where
Sequoyah County, 3.5 mi WSW of Moffett
Rating
EF0
Path length
0.1 mi
Path width
50 yd
Reported by
Trained Spotter
Coordinates
35.361, -94.507

A brief tornado developed over open country and was witnessed by several people. The tornado resulted in no known damage.

Hail, Tulsa

When
April 26, 4:52 PM CST
Where
Tulsa County, 5 mi NNW of Tulsa
Measured
1 in hail
Reported by
Public
Coordinates
36.217, -95.984

Hail, Tulsa

When
April 26, 4:53 PM CST
Where
Tulsa County, Owasso
Measured
1 in hail
Reported by
Public
Coordinates
36.270, -95.850

Hail, Mayes

When
April 26, 5:02 PM CST
Where
Mayes County, 0.49 mi S of Salina
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
36.293, -95.148

Hail, Muskogee

When
April 26, 5:25 PM CST
Where
Muskogee County, 5 mi E of Ft Gibson
Measured
0.88 in hail
Reported by
Public
Coordinates
35.800, -95.161

Hail, Rogers

When
April 26, 5:33 PM CST
Where
Rogers County, 3.46 mi SW of Catale
Measured
1 in hail
Reported by
Public
Coordinates
36.540, -95.430

Hail, Cherokee

When
April 26, 5:36 PM CST
Where
Cherokee County, Tahlequah
Measured
1.75 in hail
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
35.920, -94.970

Hail, Ottawa

When
April 26, 5:45 PM CST
Where
Ottawa County, 0.95 mi SW of Afton
Measured
1 in hail
Reported by
Public
Coordinates
36.689, -94.981

Hail, Ottawa

When
April 26, 5:52 PM CST
Where
Ottawa County, Fairland
Measured
1.25 in hail
Property damage
$5,000
Reported by
Public
Coordinates
36.750, -94.850

Hail, Cherokee

When
April 26, 5:58 PM CST
Where
Cherokee County, 5 mi W of Scraper
Measured
1 in hail
Reported by
Public
Coordinates
36.100, -94.920

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2011Every state in 2011This day in weather historyThe tornado archive for Oklahoma, 2011Warnings in Oklahoma, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 297583, 297584, 297585, 297586, 297587, 297588, 297589, 297590, 297591, 297592, 297593, 297594, 297595, 297596, 297597, 297598, 297599, 297600, 302348, 297601, 297602, 297604, 297605, 297606, 297607, 297608, 297609, 297610.